Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 159, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2007, 4:57 PM EDT for Bryan County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2007, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 21, 2007, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:00 PM EDT | TSTM WND DMG | 1 Sw Ellabell, GA | SMALL TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 212057
SVRCHS
GAC029-212130-
/O.NEW.KCHS.SV.W.0159.070721T2057Z-070721T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 530 PM EDT
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELLABELL...OR ABOUT 10 MILES EAST OF PEMBROKE...MOVING SOUTH AT 15
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ELLABELL...LANIER...
RICHMOND HILL...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3193 8140 3195 8146 3197 8147 3196 8150
3208 8162 3221 8142 3211 8140 3207 8136
3205 8136 3197 8129 3193 8128 3187 8138
TIME...MOT...LOC 2057Z 338DEG 14KT 3207 8144
$$1 follow-up statement
000
WWUS52 KCHS 212110
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT SAT JUL 21 2007
GAC029-212130-
/O.CON.KCHS.SV.W.0159.000000T0000Z-070721T2130Z/
BRYAN GA-
510 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BRYAN COUNTY...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF ELLABELL...OR ABOUT 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...ELLABELL...LANIER AND RICHMOND HILL.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3193 8140 3195 8146 3197 8147 3196 8150
3208 8162 3221 8142 3211 8140 3207 8136
3205 8136 3197 8129 3193 8128 3187 8138
TIME...MOT...LOC 2110Z 343DEG 12KT 3202 8144
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:37 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 21, 3:37 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT SAT JUL 21 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH ACROSS SE GA THIS EVNG AND LINGER OVER NRN FL THROUGH SUNDAY. HIGH PRESSURE WILL BUILD OVER THE REGION IN THE WAKE OF THE FRONT AND PERSIST INTO EARLY NEXT WEEK. THE FRONTAL BOUNDARY OVER FLORIDA WILL THEN LIFT BACK NORTH AS A WARM FRONT BY MID WEEK. A WAVE OF LOW PRES ALONG THE FRONT WILL KEEP HIGHER THAN NORMAL RAIN CHANCES OVER THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE CDFNT HAS BEEN SLOW TO CLR SE GA THIS AFTN AND APPEARS TO HAVE BECOME BTR DEFINED IN THE DEWPTS OBSERVATIONS OVR THE PAST FEW HRS. THE TIGHTEST DEWPTS BNDRY XTNDS ROUGHLY ALONG THE SAVANNAH RIVER WHICH SUGGESTS THE FNT IS AROUND THIS LOCATION. INSTABILITY ALONG AND S OF THE BNDRY REMAINS HIGH WITH INSTABILITY PLOTS SHOWING SBCAPES OF 2500-3000 J/KG WITH LI/S OF -5 TO -6C. ISOLD TSTMS HAVE RECENTLY DVLPD ACROSS INTERIOR SE GA WITH ADDITIONAL ACTIVITY BEGINNING TO FIRE ALONG THE GA COAST WITH THE RESULTANT SEA BREEZE. AN ISOLD STRONG OR SVR TSTM WL BE PSBL THROUGH EVNG AFT WHICH ACTIVITY WL QUICKLY DIMINISH WITH THE LOSS OF HEATING. THE FNT IS XPCTD TO MOVE S THROUGH THE EVNG AND SHOULD BE NEAR OR S OF THE ALTAMAHA RIVER BY MID-LTE EVNG. WITH DRIER AIR FILTERING IN FROM THE N SUSPECT THE RISK FOR SHOWER AND TSTM ACTIVITY ACROSS SE SC HAS COME TO AN END...THUS WL GO WITH A DRY FCST THERE FOR TNGT. FARTHER S...20/30 EVNG POPS SHOULD SUFFICE WITH THE HIGHEST GRIDDED POPS S OF I-16. INSTABILITY CU WL QUICKLY DSPT AFT SUNSET AND WITH THE CIRRUS SHOWING SIGNS OF DIMINISHING XPCT MOSTLY CLR SKIES TO PREVAIL TNGT. TEMPS WL BE UNUSUALLY COOL FOR JULY...RANGING FROM THE MID 60S WELL INLAND TO THE LWR-MID 70S CLOSER TO THE COAST WHERE THE WATER INFLUENCES FROM THE ATLC /WTR TEMPS IN THE MID 80S/ WL BE MOST PREVALENT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE SHARP UPR TROF TO THE W IS FCST TO BE RIGHT OVR THE FCST AREA BY TMRW WITH MODELS SHOWING WK BUT BROAD NVA MOVING IN FROM THE SW DURING THE AFTN. LOW-LVL MOISTURE FROM ONSHORE FLOW WL BE GREATEST ACROSS SE GA AND THIS COUPLED WITH TEMPS RISING INTO THE UPR 80S COULD BE ENOUGH TO SUPPORT AT LEAST ISOLD TSTM ACTIVITY DESPITE THE WK NVA ALOFT. FARTHER N ACROSS SE SC IT APPEARS THE ATMOS MAY BE TOO DRY TO SUPPORT ANY MEASURABLE PCPN DURING THE AFTN. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... SUNDAY NIGHT THROUGH TUESDAY NIGHT... BOTH THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUE NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST CONUS SUNDAY NIGHT...SETTLING OVER THE REGION MONDAY...THEN PUSHING EASTWARD AND INTO THE ATLANTIC MONDAY NIGHT THROUGH TUESDAY NIGHT. UPSTREAM DEWPOINTS IN THE MID- ATLANTIC REGION HAVE FALLEN INTO THE 40S AND 50S THIS AFTERNOON...AND WITH NE FLOW EXPECTED TO CONTINUE AS HIGH PRESSURE SETTLES SOUTHWARD INTO THE REGION...EXPECT THIS DRY AIRMASS ALTHOUGH SLIGHTLY MODIFIED TO MOVE INTO THE AREA. DESPITE UNUSUALLY DEEP UPPER TROUGH IN PLACE SUN NIGHT THROUGH MON NIGHT...THE COMBINATION OF DRY LOW LEVEL AIRMASS AND CAPPING INVERSION AROUND 650 MB SHOULD KEEP ANY SHWR/TSTM ACTIVITY SUPPRESSED BELOW MENTIONABLE POPS...AND WILL KEEP THE FORECAST RAIN FREE. RETURN FLOW GETS ESTABLISHED TUE AND TUE NIGHT AS HIGH PRESSURE SLIDES EASTWARD INTO THE ATLANTIC. THE NAM AND GFS BEGIN TO DISAGREE AT HOW QUICKLY DEEP MOISTURE AND HIGHER DEWPOINT AIR PUSHES BACK INTO THE REGION...BUT MAJORITY OF MODEL GUIDANCE SUPPORTS THE GFS SOLUTION WHICH IS IN LINE WITH THE CURRENT FORECAST. WILL FOLLOW MODEL CONSENSUS AND KEEP FORECAST CONTINUITY WITH THE AFTERNOON PACKAGE...WITH THE EXPECTATION THAT SURFACE DEWPOINTS AND DEEP MOISTURE WILL QUICKLY INCREASE OVER THE FORECAST AREA AS HIGH PRESSURE SHIFTS OFFSHORE. WITH COMBINATION OF UPPER TROUGHING OVER THE REGION AND INCREASING INSTABILITY...EXPECT TO SEE SOME SHWR/TSTM ACTIVITY DEVELOP ACROSS THE AREA...AND WILL CONTINUE TO MENTION CHC POPS TUE AND SLGT CHC/LOW CHC POPS TUE NIGHT. EXPECT RATHER PLEASANT CONDITIONS...WITH UNSEASONABLY LOW HUMIDITY AND TEMPERATURES SEVERAL DEGREES BELOW CLIMO. IN FACT...AS HIGH PRESSURE BUILDS INTO THE AREA SUN NIGHT...OVERNIGHT LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 60S AWAY FROM THE COAST. THE RECORD LOW FOR DOWNTOWN CHARLESTON IS 69 DEGREES...AND THIS MAY BE IN JEOPARDY IF A GOOD LAND BREEZE DEVELOPS AS EXPECTED. WEDNESDAY THROUGH SATURDAY... UPPER LVL LOW STILL PROGGED OVER THE OHIO VALLEY IN THE EXTENDED WITH UNSEASONABLY STRONG H25 WINDS DEVELOPING AROUND THE SOUTHERN TIER OF THE LOW. SECTOR OF JET PUTS US IN A FAVORABLE ZONE FOR UPPER LVL DIVERGENCE WHILE AT THE SFC A WARM FRONT CONTINUES TO PUSH SLOWLY NORTHEAST. SHOULD SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY WITH THE POSSIBILITY OF SOME SEVERE CONVECTION WHERE BREAKS IN CLOUDS ARE SEEN. SOME DRYER AIR IN THE MID LVLS BEHIND THE WARM FRONT SUGGESTS A BREAK OF CLOUD COVER IN THE WARM SECTOR AND THE POSSIBILITY OF STRONGER SFC HEATING OVER OUR GA ZONES. GIVEN MODEL FORECASTS NEAR 1500 J/KG...THE POTENTIAL FOR ISOLATED THUNDERSTORMS IS POSSIBLE WITH AN ENHANCED AREA OF ACTIVITY ALONG THE SEA BREEZE. UPPER LVL DYNAMICS BEGIN TO WEAKEN AS THE H25 FLOW CONTINUES TO SHIFT NORTHEAST BEGINNING ON THURSDAY. THE UPPER LVL LOW APPEARS TO BE FORCED SOUTH INTO THE MISSISSIPPI VALLEY IN RESPONSE TO FORMATION OF SFC HIGH PRESSURE OVER THE GULF. THIS IN COMBINATION WITH RIDGING OF HIGH PRESSURE FROM THE ATLANTIC APPEARS TO WEAKEN THE UPPER LVL LOW AS IT SEPARATES ITSELF FROM THE MAIN LONG WAVE TROUGH. THE SFC WARM FRONT BOUNDARY ALSO WEAKENS AS CONTINUED RIDGING OF HIGH PRESSURE FROM THE ATLANTIC PERSISTS THROUGH SATURDAY. AS THIS PROCESS UNFOLDS...A DECREASING TREND IN SHOWERS AND THUNDERSTORMS IS EXPECTED WITH LITTLE ACTIVITY AFTER FRIDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WL PREVAIL FOR THE NXT 24 HRS. COULD SEE AN ISOLD TSTM NEAR THE SAV TERMINAL THROUGH 00Z AS A CDFNT MOVES THROUGH. WL CONTINUE MENTION OF CB/S TO COVER FOR NOW. DRY WX WL PREVAIL AT CHS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED. HOWEVER...MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH THU. && .MARINE... NE WINDS AROUND 20 KT CONTINUE ALONG THE CHARLESTON COUNTY COAST WHERE THE GRADIENT BTWN HIGH PRES TO THE N AND WK LOW PRES WELL OFFSHORE PERSISTS. FARTHER S WNDS ARE MUCH LIGHTER AND CLOSER TO 10-15 KT. WL MAINTAIN HEADLINES FOR SMALL CRAFT TO EXERCISE CAUTION FOR THE WTRS N OF EDISTO BEACH BUT ALSO BUMP WNDS UP THROUGH THE OVRNGT FOR ALL MARINE ZONES FROM OUR PREVIOUS FCST. E/NE WNDS WL CONTINUE TO SUN WITH SEAS SLOWLY BUILDING. SEAS ARE XPCTD TO REACH 4-5 OVR THE GA OFFSHORE WTRS BY SUN AFTN SO A HEADLINE FOR SMALL CRAFT SHOULD EXERCISE CAUTION MAY BE NEEDED. ATTM IT DOES NOT APPEAR AS THOUGHT SCA THRESHOLDS WL BE MET. WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE WATERS SUN NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. MAY HAVE SCEC CONDITIONS ACROSS THE OUTER GA WATERS SUNDAY EVENING...WITH SEAS THEN SUBSIDING BELOW SCEC CRITERIA OVERNIGHT. HIGH PRESSURE WILL SETTLE OVER THE WATERS MON...THEN PUSH EASTWARD AND FURTHER INTO THE ATLANTIC MON NIGHT THROUGH TUE NIGHT. TRANQUIL CONDITIONS ARE EXPECTED OVER THE WATERS MON THROUGH TUE NIGHT...WITH WINDS AND SEAS REMAINING BELOW HEADLINE THRESHOLDS. && .FIRE WEATHER... WE CONTINUE TO SUPPORT ONGOING WILDFIRE ACTIVITIES ON WASSAW ISLAND...FLORHAMMOCK ISLAND AND BULLS ISLAND. NO FIRE WEATHER PARAMETERS ARE XPCTD TO DROP BELOW CRITICAL THRESHOLDS ALTHOUGH GUSTY WNDS AT BULLS ISLAND WILL PERSIST INTO THIS EVNG. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 77/JRJ/DPB
Hazardous weather outlook, Jul 21, 10:50 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EDT SAT JUL 21 2007 AMZ354-374-GAZ114>119-137>141-221030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 1050 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS PARTS OF SOUTHEAST GEORGIA. A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>051-221030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- 1050 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 11:04 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 AM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 6 WSW CROSS 33.29N 80.24W
07/20/2007 E1.00 INCH BERKELEY SC PUBLIC
QUARTER SIZE HAIL REPORTED. HAIL FELL FOR AROUND 10
MINUTES AND COVERED GROUND. TIME ESTIMATED BASED ON
RADAR.
&&
JRJSpecial weather statement, Jul 21, 2:08 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 208 PM EDT SAT JUL 21 2007 GAZ088-100-211900- BULLOCH-SCREVEN- 208 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 300 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SYLVANIA...MOVING SOUTH AT 10 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HUNTERS...NEWINGTON AND SYLVANIA WILL BE IMPACTED THROUGH 300 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 2:44 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT SAT JUL 21 2007 GAZ088-100-101-211930- BULLOCH-EFFINGHAM-SCREVEN- 244 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 330 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAPTOLO...OR ABOUT 10 MILES SOUTH OF SYLVANIA...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE... LEEFIELD...NEWINGTON...OLIVER AND SHAWNEE WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 21, 2:47 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 S SYLVANIA 32.72N 81.64W
07/21/2007 SCREVEN GA LAW ENFORCEMENT
TREES DOWN ON ANNETT SCHOOL ROAD.
0225 PM TSTM WND DMG 4 SW SYLVANIA 32.71N 81.69W
07/21/2007 SCREVEN GA LAW ENFORCEMENT
TREES DOWN ON JENK HILL ROAD.
&&Special weather statement, Jul 21, 4:09 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT JUL 21 2007 GAZ137-140-212100- INLAND MCINTOSH-LONG- 409 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11 MILES SOUTHEAST OF LUDOWICI...MOVING SOUTH AT 10 MPH. AREAS IN AND AROUND COX...LUDOWICI AND TOWNSEND WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Marine Warning | CHS | 97 min | |
| Jul 20, 8:32 PM EDT | Special Marine Warning | CHS | 88 min | |
| Jul 20, 9:56 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jul 21, 8:57 AM EDT | Special Marine Warning | CHS | 93 min | |
| Jul 21, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 65 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Long | 58 min |
| Jul 21, 7:01 PM EDT | Severe Thunderstorm Warning | CHS | Long | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.